Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 53, NWS Charleston, WV

April 9, 20209 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2020, 2:04 AM EDT for 9 counties in West Virginia. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2020, 2:04 AM EDT (06:04 UTC)
Expired
Apr 9, 2020, 3:00 AM EDT
In force
56 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Barbour County, WV, Braxton County, WV, Clay County, WV, Lewis County, WV, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Upshur County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 142 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:35 AM EDTTSTM WND DMG6 Se Rock Cave, WV1 TREE DOWN ON SHELBY ROAD.
Apr 9, 2:36 AM EDTTSTM WND DMG1 E Valley Head, WVSEVERAL TREES DOWN IN THE VALLEY HEAD AREA. TIME ESTIMATED FROM RADAR
Apr 9, 2:36 AM EDTTSTM WND DMG1 E Valley Head, WVSEVERAL TREES DOWN IN THE VALLEY HEAD AREA. TIME ESTIMATED FROM RADAR.
Apr 9, 2:40 AM EDTTSTM WND DMGMill Creek, WVREPORTS OF NUMEROUS TREES DOWN IN THE MILL CREEK AREA. TIME ESTIMATED FROM RADAR
Apr 9, 2:40 AM EDTTSTM WND DMGMill Creek, WVREPORTS OF NUMEROUS TREES DOWN IN THE MILL CREEK AREA. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:51 PM EDTTornado WatchSPC5 hr
Apr 9, 2:03 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WUUS51 KRLX 090604
SVRRLX
WVC001-007-015-041-067-075-083-097-101-090700-
/O.NEW.KRLX.SV.W.0053.200409T0604Z-200409T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
204 AM EDT Thu Apr 9 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Randolph County in northeastern West Virginia...
  Pocahontas County in northeastern West Virginia...
  Nicholas County in southeastern West Virginia...
  Lewis County in northern West Virginia...
  Braxton County in north central West Virginia...
  Upshur County in northeastern West Virginia...
  Webster County in northeastern West Virginia...
  East central Clay County in north central West Virginia...
  Barbour County in northeastern West Virginia...

* Until 300 AM EDT.

* At 203 AM EDT, severe thunderstorms were located along a line
  extending from 7 miles west of Stonewall Jackson to 6 miles north
  of Babcock State Park, moving east at 60 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Elkins, Buckhannon, Weston, Summersville, Philippi, Richwood,
  Marlinton, Sutton, Audra State Park, Greenbank, Webster Springs,
  Cass Scenic Railroad, Belington, Gassaway, Addison (Webster
  Springs), Mill Creek, Camden-On-gauley, Snowshoe, Dailey and Birch
  River.

This includes the following highways...
 Interstate 79 between mile markers 54 and 104.
 Route 19 between mile markers 31 and 68.
 Route 33 between mile markers 1 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for southeastern,
north central and northeastern West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3896 7935 3889 7952 3878 7951 3866 7963
      3836 7973 3818 7992 3806 7996 3805 8026
      3827 8044 3808 8071 3810 8088 3816 8094
      3884 8077 3891 8061 3901 8072 3909 8071
      3910 8025 3915 8022 3919 7983 3904 7978
TIME...MOT...LOC 0603Z 268DEG 51KT 3901 8062 3808 8098 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

11
4 follow-up statements
327 
WWUS51 KRLX 090630
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
230 AM EDT Thu Apr 9 2020

WVC015-090639-
/O.CAN.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Clay WV-
230 AM EDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM EDT for southeastern,
north central and northeastern West Virginia.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
northern and northeastern West Virginia.

LAT...LON 3896 7935 3889 7952 3878 7951 3866 7963
      3836 7973 3818 7992 3806 7996 3805 8026
      3827 8044 3808 8071 3810 8088 3873 8048
      3910 8045 3910 8025 3915 8022 3919 7983
      3904 7978
TIME...MOT...LOC 0629Z 268DEG 51KT 3902 8016 3809 8052 

$$

WVC001-007-041-067-075-083-097-101-090700-
/O.CON.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Randolph WV-Pocahontas WV-Nicholas WV-Lewis WV-Braxton WV-Upshur WV-
Webster WV-Barbour WV-
230 AM EDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR RANDOLPH...POCAHONTAS...EASTERN NICHOLAS...EASTERN LEWIS...EAST
CENTRAL BRAXTON...UPSHUR...WEBSTER AND BARBOUR COUNTIES...

At 229 AM EDT, severe thunderstorms were located along a line
extending from near Buckhannon to near Duo, moving east at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Elkins, Buckhannon, Weston, Philippi, Richwood, Marlinton, Audra
State Park, Greenbank, Webster Springs, Cass Scenic Railroad,
Belington, Addison (Webster Springs), Mill Creek, Camden-On-gauley,
Snowshoe, Dailey, Craigsville, Camden On Gauley, Rock Cave and Holly
River State.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for southeastern,
north central and northeastern West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3896 7935 3889 7952 3878 7951 3866 7963
      3836 7973 3818 7992 3806 7996 3805 8026
      3827 8044 3808 8071 3810 8088 3873 8048
      3910 8045 3910 8025 3915 8022 3919 7983
      3904 7978
TIME...MOT...LOC 0629Z 268DEG 51KT 3902 8016 3809 8052 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

25
846 
WWUS51 KRLX 090641
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
241 AM EDT Thu Apr 9 2020

WVC007-041-067-090650-
/O.CAN.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Nicholas WV-Lewis WV-Braxton WV-
241 AM EDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NICHOLAS...EASTERN
LEWIS AND EAST CENTRAL BRAXTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3896 7935 3889 7952 3878 7951 3866 7963
      3836 7973 3818 7992 3806 7996 3805 8026
      3827 8044 3878 8023 3915 8014 3919 7983
      3904 7978
TIME...MOT...LOC 0640Z 268DEG 51KT 3902 7997 3810 8033 

$$

WVC001-075-083-097-101-090700-
/O.CON.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Randolph WV-Pocahontas WV-Upshur WV-Webster WV-Barbour WV-
241 AM EDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR RANDOLPH...POCAHONTAS...EASTERN UPSHUR...EASTERN WEBSTER AND
SOUTHERN BARBOUR COUNTIES...

At 240 AM EDT, severe thunderstorms were located along a line
extending from Belington to near Leonard, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Elkins, Philippi, Marlinton, Cass Scenic Railroad, Audra State Park,
Greenbank, Belington, Mill Creek, Snowshoe, Dailey, Mingo, Beverly,
Junior, Durbin, Hillsboro, Womelsdorf (Coalton), Huttonsville,
Montrose, Harman and Alexander.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for southeastern
and northeastern West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3896 7935 3889 7952 3878 7951 3866 7963
      3836 7973 3818 7992 3806 7996 3805 8026
      3827 8044 3878 8023 3915 8014 3919 7983
      3904 7978
TIME...MOT...LOC 0640Z 268DEG 51KT 3902 7997 3810 8033 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

25
049 
WWUS51 KRLX 090653
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
253 AM EDT Thu Apr 9 2020

WVC097-101-090702-
/O.CAN.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Upshur WV-Webster WV-
253 AM EDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UPSHUR AND EASTERN
WEBSTER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM EDT for northeastern
West Virginia.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
northeastern West Virginia.

LAT...LON 3896 7935 3889 7952 3884 7954 3878 7951
      3866 7963 3836 7973 3835 7977 3818 7992
      3807 7996 3805 8026 3818 8036 3919 7983
      3913 7984 3911 7980 3904 7978 3897 7951
TIME...MOT...LOC 0652Z 268DEG 51KT 3902 7978 3811 8014 

$$

WVC001-075-083-090700-
/O.CON.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Randolph WV-Pocahontas WV-Barbour WV-
253 AM EDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR RANDOLPH...POCAHONTAS AND SOUTHEASTERN BARBOUR COUNTIES...

At 252 AM EDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Parsons to 8 miles northeast of
Beartown State Park, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Elkins, Marlinton, Cass Scenic Railroad, Greenbank, Mill Creek,
Snowshoe, Dailey, Mingo, Beverly, Durbin, Hillsboro, Womelsdorf
(Coalton), Huttonsville, Montrose, Harman, Arbovale, Cheat Bridge,
Dryfork, Glady and Minnehaha Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for northeastern
West Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3896 7935 3889 7952 3884 7954 3878 7951
      3866 7963 3836 7973 3835 7977 3818 7992
      3807 7996 3805 8026 3818 8036 3919 7983
      3913 7984 3911 7980 3904 7978 3897 7951
TIME...MOT...LOC 0652Z 268DEG 51KT 3902 7978 3811 8014 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

25
876 
WWUS51 KRLX 090658
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
258 AM EDT Thu Apr 9 2020

WVC001-075-083-090706-
/O.EXP.KRLX.SV.W.0053.000000T0000Z-200409T0700Z/
Randolph WV-Pocahontas WV-Barbour WV-
258 AM EDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH...POCAHONTAS AND
SOUTHEASTERN BARBOUR COUNTIES WILL EXPIRE AT 300 AM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

LAT...LON 3896 7935 3889 7952 3884 7954 3878 7951
      3866 7963 3836 7973 3835 7977 3818 7992
      3807 7996 3805 8026 3818 8036 3919 7983
      3913 7984 3911 7980 3904 7978 3897 7951
TIME...MOT...LOC 0656Z 268DEG 51KT 3902 7973 3811 8009 

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:23 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 8, 11:23 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1123 PM EDT Wed Apr 8 2020

.SYNOPSIS...
A strong cold front crosses overnight. High pressure Friday and
Saturday. Low pressure crosses Sunday/Sunday night, with a cold
front Monday morning. Cooler with weaker systems next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 1120 PM Wednesday...

Tornado Watch 93 issued for all but the northern tier of the
forecast area, the northern extent of where the boundary
indicated by the west-northwest to east-southeast oriented line
of thunderstorms may get before the main line ahead of the cold
front arrives. Surface based CAPE and effective bulk shear
depict this most favored air mass for tornadic development
nicely, as do the upstream warnings.

Added severe weather wording to the forecast where the watch
is until its 08Z expiration overnight.

As of 825 PM Wednesday...

Used mostly the HRRR to time PoPs associated with a cold front
that will push through during the late overnight hours. The
timing for the strongest thunderstorms midnight to 4 AM west to
east, with a gradually weakening trend possible during that
time on loss of CAPE, which may start out over 2 KJ/kg into
southwest portions of the CWA, with elevated CAPE over 3 KJ/kg.
Bulk shear values in the 0-6 km layer are forecast to reach 50
to 60 kts giving rise to strong rotating elevated updrafts, with
large hail and damaging winds possible. The bulk shear will be
longer lived, so the wind threat is likely to outlive the hail
threat.

An isolated tornado cannot be ruled out, especially as 0-1 km
bulk shear increases to 40 kts and the LCL decreases to less
than 1km immediately ahead of the cold front. Downward transfer
of 50 to 60 kts aloft may also lead to a surge of strong wind
gusts immediately behind the front.

As of 620 PM Wednesday...

The severe thunderstorms have weakened and moved south of the
CWA. Therefore, the remainder of SVR Watch 87 has been canceled.

As of 525 PM Wednesday...

Dropped portion of SVR Watch 87 behind southward moving line.
These leaves only SW VA in the Watch.

As of 204 PM Wednesday...

Latest radar mosaic shows a broken line of showers and
thunderstorms have developed across the middle of our county
warning area. Mesoanalysis indicates these storms may be
associated with an outflow boundary from the earlier storms.

Per SPC discussion, a Severe Thunderstorm Watch has been issued
for portions of Northeast Kentucky, Southeast OH and Southwest
Virginia as well as the southern third of West Virginia until 8
PM.

Models indicate convection should wind down this evening with
a brief dry period.

A strong cold front is then expected to push southeast across
the region later tonight with the possibility of additional
strong and possibly severe storms.

The front should be southeast of the area by sunrise on
Thursday with high pressure building in. As a result,
precipitation chances will end from the northwest during the
day. Will keep chance pops in the northern mountains through the
evening hours as cold west-northwest flow prevails. Would not be
too surprised to see some snow across the highest elevations
late.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 220 PM Wednesday...

Additional shortwave will cross the area Thursday night into
Friday, with another round of precipitation, and much colder
air. Light snow showers will be likely, particularly across the
higher terrain, where light accumulations will be possible. In
addition, gusty winds on Friday will make it feel like it's
winter again, with wind chills in the 20s to lower 30s.

High pressure will build in for Friday night into Saturday. With
a clearing sky and calm winds taking hold, widespread frost is
expected for Saturday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 225 PM Wednesday...

After a brief break in the precipitation, rain, along with
warmer temperatures will return to the area for the start of the
long term period. Good southerly fetch of moisture will create a
good soaking rain for the area, but heaviest amounts look to lie
to the south and east of CWA. System will lift to the northeast
of the CWA at the start of next week, but mild, and somewhat
unsettled weather will continue to linger.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
As of 825 PM Wednesday...

A front stretched west to east across southern Ohio and central
WV this evening, will move northward, as a warm front, ahead of
showers and thunderstorms, associated with a cold front,
approaching from the west. These showers and thunderstorms may
be quite strong as they cross the area overnight, before
weakening during the early morning hours, as they move through
with the cold front. One last line of showers may move through
after daybreak, before clearing takes place by afternoon, except
northeast portions of WV.

The best chance for the strongest thunderstorms will be HTS,
with decreasing strength to the north and east. The timing for
strong storms is 04Z-08Z from west to east, with diminishing
strength as the storms move east.

Ceilings will lower to MVFR as the thunderstorms move through,
and may even dip briefly to IFR early Thursday morning, before
mixing through and breaking out Thursday. Even in NE WV, CKB
and EKN, where ceilings may persist throughout the day, they
should lift above MVFR early Thursday afternoon.

MVFR visibility is likely in showers and thunderstorms
overnight, with brief IFR visibility in heavier thunderstorms.

Light north surface flow will shift to south as the front moves
north tonight. Strong wind gusts are possible in the
thunderstorms overnight, mainly from the west to northwest.
Gusty west to northwest winds will develop in the wake of the
cold front Thursday, with peak gusts of 20 to 25 kts. Light west
to northwest flow aloft this evening will become light to
moderate south to southwest tonight, and then strong west as
the cold front crosses overnight, and then moderate west first
thing Thursday morning, remaining so for the balance of the day
Thursday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Coverage of storms and associated lower
conditions and wind could vary overnight. Gusty winds Thursday
will fluctuate.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             THU 04/09/20
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    H    H    M    M    H    H    M    H    M    H    H
HTS CONSISTENCY  H    H    M    H    M    H    H    M    H    M    M    H
BKW CONSISTENCY  H    H    H    H    M    M    M    M    L    M    H    H
EKN CONSISTENCY  H    H    H    H    M    H    L    M    M    L    M    M
PKB CONSISTENCY  H    H    M    L    H    M    M    M    H    M    M    H
CKB CONSISTENCY  H    H    H    H    M    M    H    H    H    M    H    H

AFTER 06Z FRIDAY...
IFR conditions possible in showers and thunderstorms late
Sunday into Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/SL
NEAR TERM...JSH/TRM
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM
Hazardous weather outlook, Apr 8, 11:13 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1113 PM EDT Wed Apr 8 2020

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>019-024>029-
033-034-515>522-100315-
Greenup-Carter-Boyd-Lawrence KY-Athens-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-
Wood-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Mingo-Logan-
Boone-Clay-Braxton-Gilmer-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-
1113 PM EDT Wed Apr 8 2020

...TORNADO WATCH 93 IN EFFECT UNTIL 4 AM EDT THURSDAY...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-076-WVZ010-011-020-030>032-039-040-100315-
Perry-Morgan-Washington-Pleasants-Tyler-Doddridge-Lewis-Harrison-
Taylor-Upshur-Barbour-
1113 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of east-central
Ohio, and portions of the northern lowlands of West Virginia.

.DAY ONE...Tonight.

General thunderstorms are anticipated overnight with cold frontal
passage overnight. Isolated damaging wind gusts are a possibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523>526-100315-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
1113 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for Randolph and Pocahontas
counties in northeast West Virginia.

.DAY ONE...Tonight.

General thunderstorms are anticipated overnight with cold frontal
passage early Thursday morning. Isolated damaging wind gusts are a
possibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A light
coating of snow is expected, even a couple of inches over the highest
terrain, overnight Thursday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Local storm report, Apr 9, 1:26 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
126 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             N ELEANOR               38.54N  81.91W
04/09/2020  E0.75 INCH       PUTNAM             WV   NWS EMPLOYEE

            PENNY SIZE HAIL.

&&

EVENT NUMBER RLX2000825

TRM
Local storm report, Apr 9, 1:28 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
128 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     HEAVY RAIN       ASHLAND                 38.46N  82.64W
04/09/2020  U0.00 INCH       BOYD               KY   PUBLIC

            STANDING WATER ON A RESIDENTIAL STREET.

&&

EVENT NUMBER RLX2000826

TRM
Local storm report, Apr 9, 1:44 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
144 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     TSTM WND DMG     1 NE HUNTINGTON         38.42N  82.42W
04/09/2020                   CABELL             WV   PUBLIC

            TREE LIMBS LESS THAN 4 INCHES AND AT LEAST ONE POWER
            POLE BROKEN.

&&

EVENT NUMBER RLX2000827

TRM
Local storm report, Apr 9, 1:48 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     TSTM WND GST     WALLBACK                38.57N  81.13W
04/09/2020  E40 MPH          ROANE              WV   TRAINED SPOTTER

            40 TO 50 MPH WIND GUSTS.

&&

EVENT NUMBER RLX2000828

TRM
Special weather statement, Apr 9, 1:54 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
154 AM EDT Thu Apr 9 2020

VAZ003-004-WVZ024>026-033-034-515-516-090645-
Dickenson-Buchanan-Wyoming-Northwest Raleigh-McDowell-Southeast
Raleigh-Boone-Logan-Mingo-
154 AM EDT Thu Apr 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DICKENSON...BUCHANAN...
MCDOWELL...MINGO...SOUTH CENTRAL RALEIGH...WYOMING AND LOGAN
COUNTIES...

At 154 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Bald Knob to Coleman to Ehkhorn Mine.
Movement was east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Welch, Logan, Clintwood, Grundy, Pineville, Haysi, John Flannagan
Lake, Breaks Interstate, Davenport, Mullens, Oceana, Gary, War, Man,
Delbarton, Northfork, Gilbert Creek, Mount Gay-Shamrock, Mallory and
Hinch.

This includes Route 119 between mile markers 8 and 31, and near mile
marker 33.

LAT...LON 3702 8248 3713 8255 3720 8255 3727 8235
      3754 8197 3753 8205 3755 8213 3765 8217
      3763 8219 3772 8231 3797 8196 3758 8119
      3728 8142 3721 8156 3724 8174 3712 8200
      3705 8204 3704 8217 3696 8235
TIME...MOT...LOC 0554Z 290DEG 36KT 3785 8164 3748 8217 3724 8269

11
Local storm report, Apr 9, 2:03 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
203 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     TSTM WND DMG     SAINT ALBANS            38.39N  81.84W
04/09/2020                   KANAWHA            WV   EMERGENCY MNGR

            A 180 FOOT RADIO TOWER WAS BLOWN OVER. THE MOSES FIAT
            BUILDING COLLAPSED. SAINT ALBANS WINDOW, A BUSINESS, HAD
            THEIR ROOF BLOWN OFF.

&&

EVENT NUMBER RLX2000829

TRM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:52 PM EDTSevere Thunderstorm WarningRLXMason53 min
Apr 9, 12:24 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wood36 min
Apr 9, 12:28 AM EDTSevere Thunderstorm WarningRLXMason, Putnam32 min
Apr 9, 12:34 AM EDTSevere Thunderstorm WarningRLXCabell, Wayne41 min
Apr 9, 12:41 AM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Clay, Fayette, Jackson, Kanawha and 4 more49 min
Apr 9, 12:54 AM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Pleasants, Ritchie, Roane and 2 more51 min
Apr 9, 1:23 AM EDTSevere Thunderstorm WarningRLXBoone, Braxton, Calhoun, Clay, Fayette, Gilmer and 7 more52 min
Apr 9, 1:36 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Lewis, Ritchie and 3 more39 min
Apr 9, 1:54 AM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming51 min
Apr 9, 2:11 AM EDTSevere Thunderstorm WarningRLXFayette, Raleigh38 min
Apr 9, 3:24 AM EDTWind AdvisoryRLXPocahontas, Randolph17 hr
Apr 9, 2:25 PM EDTFreeze WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more12 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.